As a young child I was highly allergic to penicillin, breaking out in hives all over, etc.
I have taken azithromycin (Z Pak) twice. The first time was at the end of my pregnancy (4 years ago) and the second was this past october. On friday, my Dr. prescribed me the azithromycin for a double ear infection. This is my third time taking it.
I started with the two pills on friday. I took the second day's dose around 4:30 yesterday afternoon. Around 7:30 I noticed while getting changed that I was broken out in welts...hives...whatever you want to call it.
The only other thing it could have possibly been was Pepcid AC. I'd never taken it before and took it yesterday around 1 p.m. (over three hours before my dose of Z Pak)
Could I be allergic to something like Pepcid AC? I've always used Zantac. Not sure if they're the same active ingredients.
Or is it more likely that I am allergic to the azithromycin even though I've taken it before and had no reaction?
I took benedryl, and woke up this morning with a breakout again. This time it was worse than last night.
I called the Doctor. They want to see me in tomorrow, but in the mean time I thought I'd see if any of you that are allergic to penicillin have also had a reaction to azithromycin?